Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 17, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Nov 1, 2008, 7:29 PM PDT for Mono County, California; 4 counties in Nevada. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2008, 7:29 PM PDT (02:29 UTC)
- Expired
- Nov 1, 2008, 11:00 PM PDT
- In force
- 4 hr
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 2.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 020229 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 729 PM PDT SAT NOV 1 2008 CAZ072-NVZ002-020600- /O.EXP.KREV.LW.Y.0066.000000T0000Z-081102T0200Z/ /O.NEW.KREV.LW.Y.0067.081102T0229Z-081102T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 729 PM PDT SAT NOV 1 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL GRADUALLY DIMINISH OVERNIGHT TO 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * WAVE HEIGHTS OF NEAR 3 FEET WILL AFFECT MOST OF THE LAKE THROUGH THIS EVENING BEFORE DECREASING TO 1 TO 2 FEET OVERNIGHT. WAVE HEIGHTS NEAR 4 FEET CAN BE EXPECTED FROM MID LAKE TO THE NORTH AND EAST SHORES FROM KINGS BEACH TO GLENBROOK. BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ NVZ004-020330- /O.EXP.KREV.LW.Y.0066.000000T0000Z-081102T0200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 729 PM PDT SAT NOV 1 2008 ...LAKE WIND ADVISORY HAS EXPIRED... THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED AND ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS THE REMAINDER OF THE NIGHT. $$ CAZ073-NVZ003-020600- /O.NEW.KREV.WI.Y.0017.081102T0229Z-081102T0600Z/ MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...SPARKS...VERDI...GARDNERVILLE 729 PM PDT SAT NOV 1 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. WIND GUSTS IN EXCESS OF 50 MPH HAVE BEEN REPORTED IN A NUMBER OF LOCATIONS EARLY THIS EVENING WITH ISOLATED GUSTS AROUND 60 MPH IN THE ANTELOPE VALLEY. WINDS ARE EXPECTED TO STAY UP THIS EVENING AS A FRONT AND BAND OF PRECIPITATION APPROACH FROM THE WEST. WINDS WILL SUBSIDE OVERNIGHT AS THE FRONT AND RAIN REACH THE AREA. THE STRONGEST WINDS ARE EXPECTED TO BE ALONG THE HIGHWAY 395 CORRIDOR FROM THE MINDEN AND GARDNERVILLE AREA SOUTHWARD THROUGH WALKER AND TO MONO LAKE NEAR LEE VINING. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ HTTP://WEATHER.GOV/RENO
1 follow-up statement
000 WWUS75 KREV 020604 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1104 PM PDT SAT NOV 1 2008 CAZ073-NVZ003-020715- /O.EXP.KREV.WI.Y.0017.000000T0000Z-081102T0600Z/ MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...SPARKS...VERDI...GARDNERVILLE 1104 PM PDT SAT NOV 1 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WERE DIMINISHING AS A COLD FRONT AND BAND OF PRECIPITATION WORKED THEIR WAY OVER THE SIERRA AND INTO THE WESTERN NEVADA VALLEYS. WINDS SHOULD CONTINUE TO DECREASE AND REMAIN BELOW ADVISORY LEVELS THE REMAINDER OF THE NIGHT. GUSTS TO 40 MPH WILL STILL BE POSSIBLE OVERNIGHT BUT SHOULD REMAIN CONFINED TO THE MORE WIND PRONE AREAS. $$ CAZ072-NVZ002-020715- /O.EXP.KREV.LW.Y.0067.000000T0000Z-081102T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 1104 PM PDT SAT NOV 1 2008 ...LAKE WIND ADVISORY HAS EXPIRED... THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED AND WILL REMAIN BELOW ADVISORY LEVELS. WAVE HEIGHTS WILL GENERALLY BE BELOW 2 FEET THE REMAINDER OF THE NIGHT. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Nov 1, 3:57 PM PDT, 3 hours 32 minutes earlier.
Area forecast discussion, Nov 1, 3:57 PM PDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 357 PM PDT SAT NOV 1 2008 .SHORT TERM... MAIN SHORT WAVE BEGINNING TO MOVE INTO THE REGION TONIGHT AND PER WV IMAGERY IS RIGHT OFF THE COAST SW OF THE BAY AREA. MODELS HANDLE THIS WELL...AND OF NOTE IS THE LARGE AREA OF CONDITIONAL INSTABILITY OVER CA ATTM. SHOWERS HAVE BEEN LOCALLY HEAVY WITH SOME LIGHTNING OBSERVED OVER THE SIERRA SOUTH OF TIOGA PASS. NEW NAM HAS BACKED OFF A BIT ON QPF AMOUNTS AND THIS DOES LOOK REASONABLE. SYSTEM IS NOT THE MOST ORGANIZED...BUT IT DOES HAVE THE MOISTURE AND INSTABILITY. INITIAL WEAKENING FRONT NOW ON THE WEST SLOPE OF THE SIERRA NEAR KBLU AND MOVING EAST. EXPECT THIS FRONT TO MOVE INTO WRN NV AROUND 23Z. FLOW ALOFT IS STILL SSW AND IT IS LIMITING MUCH OF THE SPILLOVER...BUT AS THE WEAKENING FRONT MOVES IN...EXPECT SPILLOVER TO PICK UP AGAIN. SNOW LEVELS WILL DROP TO 7500-8000 FEET BY 00Z AND AREA WEBCAMS/PROFILERS SHOW THEM BEGINNING TO DROP BELOW 9000 FEET. HEAVIEST PRECIP EXPECTED THIS EVENING BETWEEN 03 AND 08Z AS MAIN SHORT WAVE NEAR 35N 129W MOVES ENE TOWARD THE AREA. THIS IS WHERE THE MAIN LLVL FRONT IS...AND WITH THE CONDITIONAL INSTABILITY MENTIONED ABOVE...WHERE THE PRECIP WILL BE HEAVIEST. HAVE ADDED ISOLD TSTMS TO THE FCST ALL AREAS WITH THE INSTABILITY AND FORCING ALONG THE FRONT. DO NOT EXPECT MUCH IN THE WAY OF CLOUD-TO-GROUND STRIKES BUT THERE WILL BE SOME RUMBLES OF THUNDER. AFTER THE FRONT MOVES THROUGH...EXPECT STEADY PRECIP TO WIND DOWN TOWARDS SHOWERS. PRECIP AMOUNTS FROM AROUND 3 INCHES NEAR THE CREST TO 1.5 INCHES SIERRA VALLEYS AND A TENTH TO HALF INCH VALLEYS EAST OF THE SIERRA. AS FOR SNOW LEVELS WITH THE MAIN FRONT...EXPECT THEY WILL DROP TO NEAR 6500 FEET BY 12Z...BUT PRECIP WILL BE RAPIDLY WINDING DOWN. EXPECT 3-4 INCHES OVER DONNER/ECHO SUMMITS AND WILL HOLD OFF ON AN ADVISORY. THE HIGHEST PASSES ABOVE 8500 FEET HOWEVER WILL SEE 1 FOOT OR MORE. SUNDAY WILL SEE SHOWERS GRADUALLY WINDING DOWN...BUT THEY WILL STILL BE MORE NUMEROUS IN THE MORNING BECOMING SCT DURING THE AFTERNOON. EXPECT SNOW LEVELS TO HOVER NEAR 6500 FEET. TEMPS WILL BE A FEW DEGREES COOLER WITH A FEW BREAKS OF SUN IN THE LATE MORNING AND AFTERNOON. EXPECT THE HEAVIEST PRECIPITATION ALONG THE SIERRA CREST TO DECREASE IN COVERAGE SUNDAY EVENING AS THE DYNAMICS ASSOCIATED WITH THE EXITING SHORTWAVE PUSH OFF TO THE NORTHEAST. A WEAK SECONDARY WAVE WILL QUICKLY MOVE INTO NORTHERN CA SUNDAY NIGHT. HAVE KEPT POPS GOING ALONG THE SIERRA CREST FROM LAKE TAHOE...NORTH INTO LASSEN COUNTY THROUGH MUCH OF THE NIGHT AS THE WAVE PASSES TO THE NORTH AND WEAKENS. WESTERN NV SHOULD REMAIN DRY SUNDAY NIGHT WITH AREAS ALONG THE SIERRA FRONT SEEING A FEW RAINDROPS DURING THE EVENING HOURS. WE SHOULD SEE A LULL IN PRECIPITATION COVERAGE AND INTENSITY MONDAY MORNING ACROSS THE CWA BEFORE THE NEXT... STRONGER...SHORTWAVE DROPS ACROSS THE REGION. WALLMANN/MOZLEY THE LAST MAJOR SYSTEM WILL MOVE THROUGH THE REGION MONDAY AND MONDAY NIGHT. THIS SYSTEM IS THE COLDEST BY FAR...WITH SNOW LEVELS EXPECTED TO START OUT AROUND 6000 FEET FOR LASSEN COUNTY AND 6500 TO 7000 FEET FOR THE LAKE TAHOE BASIN. DYNAMICS ARE STRONG WITH THE SYSTEM...SO PRECIPITATION SHOULD BE MODERATE TO HEAVY AT TIMES MONDAY NIGHT FOR THE NORTHERN SIERRA. HOWEVER...THE PROBLEM FOR SNOW ACCUMULATIONS LIES IN THE SYSTEMS SPEED. THE SYSTEM BLASTS THROUGH WITH THE BEST LIFT/PRECIP RATES EXPECTED TO LAST FROM LATE MONDAY AFTERNOON UNTIL AROUND MIDNIGHT TUESDAY (RATHER FAST) BEFORE PRECIP TURNS MORE SHOWERY. ALSO...OROGRAPHIC ENHANCEMENT FOR THE SIERRA IS PROGGED TO DECREASE RAPIDLY AROUND OR SHORTLY AFTER MIDNIGHT TUESDAY AS MID LEVEL FLOW TURNS MORE WEST TO NORTHWEST BEHIND THE BASE OF THE TROUGH (SOUTHWEST IS MOST FAVORABLE). THERE WILL BE SOME ACCUMULATIONS AFTER PRECIP TURNS SHOWERY...BUT NO MODEL DATA SUPPORTS WARNING CRITERIA AT THIS TIME. THAT BEING SAID...I DO EXPECT QUITE SOLID ADVISORY AMOUNTS FOR LASSEN COUNTY DOWN TO LAKE TAHOE...ESPECIALLY ABOVE 5500/6000 FEET. THEREFORE...WE WILL PROBABLY ISSUE PRODUCTS DETAILING SNOWFALL POTENTIAL TOMORROW AFTERNOON OR EVENING. FINALLY...OUTSIDE OF THE SIERRA WE COULD STILL SEE SOME SNOW ACCUMULATION DOWN TO VALLEY FLOORS LATE MONDAY NIGHT OR TUESDAY MORNING...MOST LIKELY OVER NORTHERN WASHOE COUNTY...THE SURPRISE VALLEY...AND EASTERN LASSEN COUNTY. AS ALWAYS...STAY TUNED FOR MORE DETAILS SNYDER .LONG TERM...WEDNESDAY THROUGH SUNDAY... MEDIUM RANGE MODELS...FROM THE 12Z RUNS...ARE IN REASONABLE AGREEMENT THROUGH MUCH OF THE PERIOD. ONE LAST MOIST IMPULSE MOVES ACROSS THE AREA MAINLY NORTH OF I-80 ON WEDNESDAY IN NORTHWEST FLOW. THE RIDGE THEN BUILDS IN THURSDAY AND FRIDAY KEEPING THE REGION DRY AND BOOSTING TEMPERATURES SLIGHTLY ABOVE NORMAL AGAIN. FOR THE WEEKEND...THE RIDGE FLATTENS AS SHORTWAVE ENERGY BEGINS TO IMPACT THE WEST COAST. THIS WILL RESULT IN A SLIGHT CHANCE OF SHOWERS ACROSS THE NORTH ON SATURDAY. BY LATER IN THE WEEKEND...ALTHOUGH DETAILS OF THE SYSTEM DIFFER...BOTH THE EC AND GFS INDICATE A SIGNIFICANT SHORTWAVE AFFECTING THE AREA. THE EC HAS A MORE CONSOLIDATED WESTERLY FLOW WITH THE CORE OF THE JET MOVING ACROSS THE SIERRA...WHILE THE LATEST OPERATIONAL RUN OF THE GFS SOLUTION SPLITS THE TROUGH AS IT MOVES ON SHORE. EITHER WAY...IT IS WORTH INTRODUCING A SLIGHT CHANCE OF SHOWERS AT THIS TIME FOR SATURDAY NIGHT. JAH && .AVIATION... MAIN CHANGE FROM PREVIOUS FORECAST - THERE WILL BE ISOLATED THUNDERSTORM ACTIVITY THIS AFTERNOON THROUGH THE OVERNIGHT PERIOD ACROSS THE SIERRA AND INTO WESTERN NEVADA. AT THIS TIME WILL NOT PUT VCTS IN ANY OF THE TAF SITES BUT WILL HAVE TO MONITOR FOR UPDATES. SIGNIFICANT STORM WILL CONTINUE TO AFFECT THE AREA THROUGH SUNDAY MORNING. EXPECT A PROLONGED PERIOD OF MVFR CONDITIONS IN THE SIERRA WITH A WINDOW OF IFR TO LIFR CONDITIONS IN MODERATE TO HEAVY RAIN - MAINLY 00Z - 06Z TIMEFRAME. SNOW LEVELS HAVE LOWERED TO ABOUT 8000-8500FT SO THERE WILL BE MODERATE TO HEAVY SNOW AOA THAT LEVEL AS WELL. SNOW LEVELS WILL DROP TO 7000FT OR SO BY 06Z AND TO 6500FT...LAKE LEVEL BY 12Z SUNDAY. STRONG WINDS WILL CONTINUE ACROSS THE RIDGES WITH GUSTS TO 100 MPH... RESULTING IN MOUNTAIN WAVE AND TURBULENCE TO THE LEE OF THE SIERRA. FOR KRNO...WINDS WILL CONTINUE FROM THE SOUTH WITH GUSTS TO 30KTS THROUGH 00Z. BASED ON SATELLITE TRENDS A PERIOD OF MODERATE RAIN WILL AFFECT KRNO AROUND 23Z-01Z...WITH ANOTHER PERIOD OF HEAVIER RAIN AROUND 03Z-08Z WITH THE COLD FRONT PASSAGE. EXPECT A PERIOD OF HEAVY RAIN ALONG THE FRONT WHICH WILL LOWER CEILINGS AT OR BELOW 012 AGL AND 2SM IN RAIN/FOG. JAH && .REV WATCHES/WARNINGS/ADVISORIES... NV...LAKE WIND ADVISORY UNTIL 7 PM PDT THIS EVENING FOR NVZ002-004. CA...LAKE WIND ADVISORY UNTIL 7 PM PDT THIS EVENING FOR CAZ072. && HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Nov 1, 5:57 PM PDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 557 PM PDT SAT NOV 1 2008 CAZ070>073-NVZ001>005-021300- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...HAWTHORNE... YERINGTON...SMITH VALLEY...MINA...SCHURZ...GLENBROOK... INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY...EMPIRE... GERLACH 557 PM PDT SAT NOV 1 2008 SIGNIFICANT SNOWFALL IS EXPECTED ABOVE 8000 FEET IN THE SIERRA TONIGHT. RAIN AND SNOW WILL TAPER OFF SUNDAY BEFORE A MUCH COLDER STORM MOVES INTO THE SIERRA AND WESTERN NEVADA MONDAY AND MONDAY NIGHT. SNOW LEVELS WILL START AT 6000 TO 7000 FEET THEN LOWER MONDAY NIGHT TO 5000 FEET OR LESS. SUBSTANTIAL ACCUMULATIONS ARE LIKELY IN THE NORTHERN SIERRA...WITH SNOW ADVISORIES LIKELY FROM LAKE TAHOE NORTH. ALSO...THERE IS A CHANCE FOR LIGHT SNOWFALL ACCUMULATION IN SOME LOWER VALLEYS LATE MONDAY NIGHT AND TUESDAY MORNING...MAINLY NORTH OF INTERSTATE 80. GUSTY WINDS WILL ACCOMPANY THESE STORMS. WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE IN WIND PRONE AREAS WITH GUSTS OF 70 TO 100 MPH OVER THE SIERRA RIDGES. PEOPLE PLANNING OUTDOOR ACTIVITIES THIS WEEKEND AND EARLY NEXT WEEK SHOULD PREPARE FOR COLDER...WET AND WINDY CONDITIONS. IF YOU PLAN TO TRAVEL IN THE SIERRA THIS WEEKEND BE PREPARED FOR WINTER DRIVING CONDITIONS AND REMEMBER TO CARRY TIRE CHAINS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS DEVELOPING WEATHER SITUATION. HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 7:29 PM PDT | Lake Wind Advisory | REV | Alpine, El Dorado, Nevada, Placer | 4 hr |
| Nov 2, 2:22 AM PST | Lake Wind Advisory | REV | Alpine, El Dorado, Nevada, Placer | 11 hr |
| Nov 2, 3:41 PM PST | Winter Weather Advisory | REV | Alpine, El Dorado, Lassen, Nevada, Placer, Plumas and 1 more | 36 hr |
Nearby
Wind Advisories in Nevada, 2008Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.